I took HRT for almost 10 years. Then, I stopped in April of this year with doctor agreement. However, I have been suffering horribly with hot flashes. How long does this last after stopping HRT? It really is interfering with life and sleep.
If you have been on HRT for 10 years, your body is very used to it. About 40% of women who began taking estrogen due to hot flashes get the symptoms of hot flashes back when they stop estrogen. The best thing to do is to taper off the estrogen slowly. It can take up to 3 months or even longer. Some women just seem to suffer with hot flashes even if they taper off their dose. For them, they need to decide if taking a small dose of estrogen is acceptable and if they want to stay on that for a year or so and try tapering off again from that lower estrogen level.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.